MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E

SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E
Catalog Number 11416751
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they received a discrepant hco3 result (which is calculated from pco2 and ph) on one patient compared to retesting of different samples on the same instrument and another rp500e instrument.Customer stated that the patient's ventilator settings were adjusted based on the incorrect results but that there was no harm and patient is stable.
 
Additional Manufacturer Narrative
Siemens has shown due diligence in attempting to receive more information and the instrument files from the customer to perform an investigation.However, the customer has not responded.Therefore, no further investigation is possible.The cause of this event is unknown.
 
Additional Manufacturer Narrative
A review of the instrument files provided by the customer showed that the measurement cartridge was performing as intended.There were no r1 files to thoroughly investigate the customer¿s issue.Internal quality checks verify that the ph sensor results reported are accurate.However, a confirmation isn¿t possible due to the r1 file for the event day isn¿t available.On the day of the event, all three levels of aqc for the ph sensor was found to be either at the specification limits or out of specification.There were also d2 excessive drift errors before the sample in question was run.All the aqc recoveries transitioned from values at or beyond the specification limits to those more closely aligned with the median of the acceptable range and the d2 errors were cleared prior to running the sample in question.It should be noted the escalated sample was measured about 1 hour prior to the other two sample measurements.The cause of this event is unknown.

Brand Name
RAPIDPOINT 500E BLOOD GAS SYSTEM
Common Device Name
RP 500E
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key20048668
Report Number3002637618-2024-00087
Device Sequence Number7934049
Product Code CHL
UDI-Device Identifier00630414286143
UDI-Public00630414286143
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11416751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age1 MO
Patient SexMale